Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Is NSAID damage reversible ?

User rating for this question
Very Good
Answered by

Cardiologist, Interventional
Practicing since : 1998
Answered : 410 Questions
I am just turned 43, 6', 250 lbs, not as active as I would like but trying to be more active. In '03 I had a pnuemoectomy, I have a broken back at T-12, I live in a very rural area and have been taking aleve for 5 years to deal with the pain, I also take 5mg Bystolic daily for minor hypertention, I wasnt aware, as apparently niether was my doctor of the risks to the heart from NSAIDs, I recently have had an irreregular heart beat, my ekg today was perfectly normal, my cardiologist in Dec last year did an echo and said my heart was in exceptional condition, my doctor has finaly given me a non NSAID for the pain, my question is - is NSAID damage reversable ?
Posted Sun, 6 May 2012 in Hypertension and Heart Disease
Answered by Dr. Prabhakar C Koregol 9 hours later

Thanks for your query.

Your irregular heart beat was transient and now has normalised. Also your echo being very normal, I don't find evidence of damage to your heart.

As per as NSAID's induced damage is concerned, they generally cause hypertension and associated problems. As your already have hypertension and assume its under control, suggesting it also not much affected by NSAIDs.

Your transient irregularity is likely to be atrial fibrillation, which again is more likely to be related to hypertension. This needs to be monitored and if it reccurs treatment is entailed. I would strongly recommend you to refrain from using NSAIDs regularly; but don't see any reason for you to be worried about the cardiac damage.

Hope I have answered your query adequately. Should you have any other concerns, I will be glad to answer it.

Thanks again and regards

Dr Prabhakar C Koregol
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor